An 84-year-old Indian woman with no significant past medical history and no known drug allergies had been prescribed clarithromycin (250 mg twice daily) for pneumonia. The patient was receiving no other medications. Ten days after starting treatment, the patient developed a mild fever, eruption, and swelling of the ankles. Several days later, the patient developed a spreading, nonpainful, nonpruritic eruption, joint pain, gastrointestinal bleeding, and general malaise. Skin examination revealed numerous palpable purpuric macules and papules and petechiae on the lower extremities, mostly below the knees, and on the right hand. There were large blistering lesions around both ankles, some of which had ulcerated and had a necrotic center (Fig. 1). Blood streaked stool was noted during rectal examination. Laboratory tests showed a normal white blood cell count, hematocrit, and hemoglobin. Serum urea nitrogen was 22 mg/dL (8-18 mg/dL) and creatinine was normal. Urinalysis revealed proteinuria of 0.9 g/24 h (<0.15 g/24 h) and a microscopic hematuria. Antistreptolysin O, antinuclear antibodies, cryoglobulins, and hepatitis serologies were all negative. Histology of the skin showed leukocytoclastic vasculitis of superficial vessels with extravasation of red blood cells (Fig. 2). Direct immunofluorescence revealed immunoglobulin A (IgA) in superficial dermal vessels. Treatment with prednisone (1 mg/kg/day) was started and the arthralgias, hematochezia, and eruption resolved over the next 3 days. Renal function remained impaired, however, and the patient was discharged with a proteinuria of 0.56 g/24 h (<0.15 g/day) on prednisone and omeprazole.